Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Pregnant, history of duodenum ulcer, GERD, taking ferrous fumarate, getting black stools. Reason and cure?

I have a past history of deodenum ulcer and GERD. I am 14 weeks pregnant and Doctor has prescribed me Ferrous fumarate IP 152mg and Folic acid tablets1500mcg which I take once after food and 500mg Calcium at bed time.Its been 7 days I have been taking the medicines,when suddenly 3 days before I started having black stools and today I'm having pain in my left arm and upper back.What could be the reason. Are there any alternative medicines/replacements that I can take?
Asked On : Fri, 12 Apr 2013
Answers:  1 Views:  77
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
OBGYN 's  Response
Hello, I would be happy to help you with your question.

The black stools are most likely related to the extra iron that you are taking. Not only do they cause constipation, but the stools also turn a very dark color. I would say, though, that with the history of your ulcer and pain reports, ulcer disease with an upper GI bleed would also explain the same findings with regard to your stool. You need to contact your doctor. In the meantime, you also need to be on an antacid daily and stool softeners.

I hope that this helps. If you have more questions, please click on the link above to directly ask me a question!
Answered: Sat, 13 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor